Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 26, 2021, 4:11 PM EDT for Webster County, West Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 26, 2021, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Webster County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS81 KRLX 262011
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
411 PM EDT Thu Aug 26 2021
WVZ521-522-262115-
Southeast Webster WV-Northwest Webster WV-
411 PM EDT Thu Aug 26 2021
...Downpours impact portions of central Webster County through 515
PM EDT...
At 408 PM EDT, Doppler radar was tracking thunderstorms with heavy
rainfall near Camden-On-gauley, or near Webster Springs, moving
north at 10 mph.
HAZARD...Heavy rainfall and cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall will cause rapid rises on small streams and
creeks. Ponding of water in low lying areas could be a
problem.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Camden-On-gauley, Camden
On Gauley, Cowen and Upper Glade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3833 8049 3837 8060 3856 8043 3854 8032
TIME...MOT...LOC 2008Z 199DEG 11KT 3842 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:05 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 26, 2:05 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 205 PM EDT Thu Aug 26 2021 .SYNOPSIS... An upper level low keeps a chance of showers and thunderstorms tonight, mainly over northeast WV. Heat and storm chances continue as an upper level ridge builds Friday into the weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 1258 PM Thursday... An upper level low will continue to drift eastward across the area this afternoon and tonight. This will help to enhance precipitation chances. With this feature drifting across, will keep slight chances of precipitation tonight across the central and northern counties, with the best chances in the northeastern counties. Some mid level dry air will move into the western counties on Friday, so best chance of showers and thunderstorms Friday afternoon and evening should be over northeastern West Virginia and the mountains. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 205 PM Thursday... A ridge of high pressure continues to build over the area on Saturday. The ridge will remain in control through Sunday, though it gradually begins to recede. Very warm, moist air continues to flow into the area which will maintain chances for diurnally driven showers and thunderstorms each day. While severe weather is not expected at this time, a few storms could produce strong downdrafts. Slow moving storms with heavy rainfall may also lead to some localized flooding. Temperatures will be hot during the weekend with highs in the upper 80s to mid 90s in the lowlands and mid 70s to upper 80s in the mountains. The heat index is expected to climb into the mid to upper 90s in the lowlands both days, with some locations possibly reaching around 100. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 120 PM Thursday... Going into the new work week, ridging continues to weaken as an upper level trough develops to the north and pushes a cold front towards the area. From Tuesday on, the remainder of the period becomes more uncertain, especially with respect to the track of a tropical system (tropical depression nine). Both the GFS and ECMWF indicate the system may move inland from the Gulf early in the week and then progress northeast towards the area mid week. Models then show the system merging with the upper level trough and shifting east late in the long term period. Depending on timing and track of the system, the aforementioned cold front could stall just north of the CWA until mid to late week. Regardless of how things play out, chances for rain and storms are expected to increase during the week and temperatures trend back down towards normal. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 100 PM Thursday... Afternoon cumulus will develop into scattered showers and thunderstorms for this afternoon and evening, more numerous in the mountains. Showers and thunderstorms will die down this evening, but can't rule out a couple of storms during the overnight hours, especially over northeastern WV. Areas that receive rainfall today will develop dense fog tonight. A cumulus deck will form again on Friday. Light winds can be expected outside of thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of showers and thunderstorms could vary. TAFs may need amended where confidence increases on a direct hit this afternoon and evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M H H H H H H H H M L HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY M M M H H H H H H H M M EKN CONSISTENCY H H H H H M H H H M H L PKB CONSISTENCY M M M H H H H H H H H M CKB CONSISTENCY M M M H H H H H H H H M AFTER 18Z FRIDAY... IFR valley fog possible each morning through Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JLB NEAR TERM...RPY SHORT TERM...JLB LONG TERM...JLB AVIATION...RPY
Hazardous weather outlook, Aug 26, 3:54 AM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 354 AM EDT Thu Aug 26 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-270800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour- 354 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be heavy and strong. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. Afternoon heat indices could approach 100 degrees Friday through the weekend, and afternoon or evening thunderstorms could be strong and heavy most days Friday into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-515>526-270800- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 354 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for southwest Virginia, and the West Virginia mountains. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy most days Friday into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
In the hours before
Special weather statement, Aug 26, 2:00 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
200 PM EDT Thu Aug 26 2021
WVZ526-261830-
Southeast Randolph WV-
200 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Randolph County through 230 PM EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Elkins, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harman, Bowden and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3892 7942 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3881 7953 3880 7951 3878 7951 3874 7959
3888 7973 3900 7961 3897 7951 3898 7948
3897 7942 3893 7937
TIME...MOT...LOC 1800Z 230DEG 9KT 3886 7959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
09Special weather statement, Aug 26, 2:52 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
252 PM EDT Thu Aug 26 2021
WVZ526-261915-
Southeast Randolph WV-
252 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Randolph County through 315 PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Upper Tract, or 15 miles south of Davis, moving
northeast at 20 mph.
HAZARD...Heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall will cause rapid rises on small streams and
creeks. Ponding of water in low lying areas could be a
problem..
Locations impacted include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3892 7938 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3880 7951
3878 7951 3876 7954 3895 7957 3898 7952
3897 7951 3898 7948 3896 7935
TIME...MOT...LOC 1848Z 236DEG 19KT 3891 7943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Aug 26, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
411 PM EDT Thu Aug 26 2021
WVZ521-522-262115-
Southeast Webster WV-Northwest Webster WV-
411 PM EDT Thu Aug 26 2021
...Downpours impact portions of central Webster County through 515
PM EDT...
At 408 PM EDT, Doppler radar was tracking thunderstorms with heavy
rainfall near Camden-On-gauley, or near Webster Springs, moving
north at 10 mph.
HAZARD...Heavy rainfall and cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall will cause rapid rises on small streams and
creeks. Ponding of water in low lying areas could be a
problem.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Camden-On-gauley, Camden
On Gauley, Cowen and Upper Glade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3833 8049 3837 8060 3856 8043 3854 8032
TIME...MOT...LOC 2008Z 199DEG 11KT 3842 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:00 PM EDT | Special Weather Statement | RLX | Tucker | 30 min |
| Aug 26, 2:52 PM EDT | Special Weather Statement | RLX | Pendleton | 23 min |
| Aug 26, 5:53 PM EDT | Special Weather Statement | RLX | Fayette | 52 min |
| Aug 26, 6:20 PM EDT | Flash Flood Warning | RLX | Nicholas | 113 min |
| Aug 26, 7:53 PM EDT | Special Weather Statement | RLX | Raleigh | 52 min |
| Aug 26, 5:13 PM EDT | Special Weather Statement | RLX | Highland | 62 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.